Okay, I've always had EXCELLENT blood sugar, and I know the data about Cymbalta and A1C (that there can be an increase, but it's typically marginal and generally considered worth the risk). Anyway, there seems to be a correlation between me starting Cymbalta (initially at 30 mg. coming off Viibryd and gradually getting to my current 90 mg. dosage). At first the blood sugar spikes weren't very big, but now they are...my blood sugar is high way too often. My A1C is still within totally normal range, but it's noticeably up. My pdoc and the NP I see at my primary care doctor both think Cymbalta probably isn't the cause. There is no other reason I can think of. I've lost 20 lbs., my diet hasn't changed. As far as I know there's no infection in my body. Now this has been going on since December. The numbers have only really become concerning to me since April. I used to have blood sugar that often dipped a bit too low, so this is just so weird to me. I was wondering if anyone else has experienced a significant rise in blood sugar on Cymbalta? Nothing else changed with my medication, except I went off Buspar (and I doubt that is a factor). I have tried so many anti-depressants like many of you, and I really like Cymbalta, so I'm really hoping I don't have to go off it, because Viibryd and Trintillex were my other 2 best options, and I had side effects with both of them. I can't do things like Pristiq because of extreme sweating, which is too bad, because that was the only side effect I had. There are very few anti-depressants I haven't tried. I ended up on Cymbalta (and my pdoc, who I have seen for 15 years was shocked we'd never tried it), because we discovered that Viibryd was a big contributor to my tiredness (I have what is currently diagnosed as Idiopathic Hypersomnia, although my doctors believe it could be Narcolepsy II...it's not Narcolepsy I, because I had a Lumbar Puncture. I've also had 2 MSLTs, but my doctor says they are irrelevant, because I was on my meds...they did still show Idiopathic Hypersomnia. After going off all psych meds last Summer (and feeling like I was suffocating most of the time and just feeling like I was living outside my body), I never want to do that again, so I'm content with not knowing which sleep disorder it is since the doctor says it really doesn't make a difference as far as treatment). It was in slowly going back on my medications that I realized Viibryd was making me tired. My pdoc and I also then concluded I no longer needed the Buspar. I haven't missed it at all. Any experiences with blood sugar and Cymbalta would be helpful! I appreciate you all!
I welcome you to rate all the psychotropic drugs which you took in the past or are taking in the present. A short explanation of your experience with the drug(s) would be helpful, so that we better understand your rating.
Oh, and please tell us which conditions you treat(ed). Thanks.
Rating Scale is from 0 to 5... "zero" being the worst, "five" being the best.
Sertraline 2 / 5 - subtle effects. Did help with psychosomatic ailments, derealization and cognition, but caused SSRI-typical apathy & indifference. Not sure if it did anything for my social anxiety and psychomotor agitation. At most minor effects. I did take it for two years.
Mirtazapine 2 / 5 - elephant tranquilizer. Didn't like the severe sedation. Didn't sleep well on it, bad dreams. Caused RLS. Was good for appetite, weight gain and IBS. I was on it for two weeks.
Promethazine Syrup / Drops 20mg / ml | 3 / 5 - I rather liked that one. At a lowish dose (15 drops or so) it has a nice calming effect on me, without sedating me too much. Lowers anxiety and agitated states. Brings order into chaos. Good for appetite and stomach. I take it occasionally.
N-acetylcysteine (NAC) 2.5 / 5 - Is a good supplement. Heightened focus, less derealization, world seems more colorful. Interesting stuff. Definitely worth a try.
Conditions treated: Anxiety, depressive states, psychomotor agitation, somatization disorder.
I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron?
And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
Doctor has me on
200mg Lamictal [100mg bid]
750 mg Depakote [250mg tid]
When I when to the pharmacy, they said there was a RED ALERT. I know that Depakote decreases the clearance of Lamictal, my question is by how much? Anyone know? Does the dosage of Depakote matter? Like if I went to 1000mg of Depakote would that increase my Lamictal level even more?